JJerking, redness, pustules – one hears again and again of skin rashes after vaccinations with the mRNA vaccines from Moderna or Biontech. What is behind it and how seriously do you have to take the skin reactions? Could they even be a reason to switch to a vector vaccine? Professor Ludger Klimek, President of the Medical Association of German Allergologists, explains why the phenomenon is only worrying in the rarest of cases, what those affected have to pay attention to – and what helps.
WORLD: Prof. Klimek, what is the truth of the reports on skin reactions following mRNA vaccinations? Just a rarity?
Ludger Klimek: They happen more often. We have set up a special consultation hour on allergies in connection with vaccinations in Wiesbaden. There were six patients today who reported rashes in connection with mRNA vaccinations. The total frequency is approximately one in 1000 vaccinated patients.